MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted, give date: planned explant on (b)(6) 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a doctor is going to exchange an intraocular lens (iol) from the patient¿s left eye.The patient is a post myopic lasik and could not adapt to halos.He is going to replace the iol with a tecnis monofocal toric iol.No other information was provided.
 
Additional Manufacturer Narrative
Upon further follow-up, it was confirmed that the lens explant took place on (b)(6) 2020 and that everything went well, no adverse events, no patient post-op injury.Replacement lens was a model zct150, 23.0 diopter.The following sections have been updated accordingly.Section d7: if explanted, give date: (b)(6) 2020.Section h6: patient code 3191-explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 2/4/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the lens was received submerged in an unknown solution inside a specimen cup.With a copy of the original patient sticker, with customer notes.The lens was cleaned.And visual inspection under magnification, revealed that the lens was received cut in half.Which, is consistent with a lens that was handled, during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed, that the product was manufactured and released according to specifications.A search revealed, one complaint folder for packaging issues was found.These complaint issues reported are not related.Therefore, no escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10932995
Report Number9614546-2020-00508
Device Sequence Number16806638
Product Code POE
UDI-Device Identifier05050474605817
UDI-Public(01)05050474605817(17)221130
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/10/2020
02/19/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/09/2021
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;